Alert archive / Georgia / River Flood Warnings in 2015

River Flood Warning 16, NWS Tallahassee, FL

March 2, 2015Brooks County, Lowndes County, Georgia

NWS Tallahassee, FL issued this river flood warning at Mar 2, 2015, 9:35 AM EST for Brooks County, Lowndes County, Georgia. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Mar 2, 2015, 9:35 AM EST (14:35 UTC)
Expired
Mar 3, 2015, 10:00 AM EST
In force
24 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Brooks County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 31 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Withlacoochee River above Valdosta (Skipper Bridge Rd) (VDSG1).

Action stage
131 ft
Minor stage
135 ft
Moderate stage
142 ft
Major stage
145 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 023177483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WGUS42 KTAE 021435
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
935 AM EST MON MAR 2 2015

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Georgia... 

  Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting 
  Brooks and Lowndes Counties



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC027-185-031435-
/O.NEW.KTAE.FL.W.0016.150302T1435Z-150303T1500Z/
/VDSG1.1.ER.000000T0000Z.150302T1800Z.150303T0900Z.NO/
935 AM EST MON MAR 2 2015

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Withlacoochee River above Valdosta (Skipper Bridge Rd).
* From this morning, or until the warning is cancelled.
* At  8:30 AM Monday the stage was 15.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast: The river will continue rising to near 15.2 feet by this 
  afternoon. The river will fall below flood stage early tomorrow.
* Impact: At 15.0 feet: Minor flooding begins. Langdale Park floods.

&&

LAT...LON 3103 8330 3084 8346 3079 8335 3100 8319


$$
1 follow-up statement
726 
WGUS82 KTAE 031415
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 AM EST TUE MAR 3 2015

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting 
  Brooks and Lowndes Counties



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

GAC027-185-031445-
/O.CAN.KTAE.FL.W.0016.000000T0000Z-150303T1500Z/
/VDSG1.1.ER.000000T0000Z.150302T1715Z.150303T0200Z.NO/
915 AM EST TUE MAR 3 2015

The Flood Warning is cancelled for
  the Withlacoochee River above Valdosta (Skipper Bridge Rd).
* At  8:30 AM Tuesday the stage was 14.6 feet.
* Fell below flood stage at  9:00 PM Monday.
* Flood stage is 15.0 feet.
* Forecast: The river will continue to fall to 13.5 feet by tomorrow 
  morning.
* Impact: At 15.0 feet: Minor flooding begins. Langdale Park floods.

&&

LAT...LON 3103 8330 3084 8346 3079 8335 3100 8319


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Mar 2, 3:46 AM EST, 5 hours 49 minutes earlier.

Area forecast discussion, Mar 2, 3:46 AM EST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 AM EST Mon Mar 2 2015

.Near Term [Through Today]...

The forecast challenge continues to be temperatures. The wedge has
finally weakened and low level winds will veer to become onshore
by this afternoon. However, low level clouds may linger most of
the day along with patchy light rain or drizzle across northwest
portions of our CWA. This time of year it would not take many
breaks in the cloud cover to see a dramatic warm-up over what we
saw on Sunday where there was almost a 30 degree temperature
differential from northeast to southeast. I did trend a few
degrees below most MOS guidance and show temps ranging from upper
60s northern GA zones to upper 70 eastern Big Bend. Most inland
areas should at least reach the lower 70s.

.Short Term [Tonight Through Wednesday]...

The Tuesday to Wednesday period will feature our area being
situated under the northern periphery of a mid-upper level ridge,
while a surface ridge along the east coast quickly erodes. The end
result will be most of the rain chances staying north and west of
our area, and increasing southerly flow. Temperatures will be
trending warmer, with mid-upper 70s expected. A few sites could
hit the 80 degree mark, although there still are some questions
related to cloud cover. We currently expect any morning fog and
stratus to largely dissipate by the afternoon hours each day, but
if that doesn't occur, temperatures could be a bit cooler than
what we are forecasting. Over the cooler Gulf waters, though, the
fog and stratus could become gradually entrenched during this
timeframe, particularly later on Tuesday and into Wednesday as
winds become more southerly vs. southeasterly, and boundary layer
mixing ratios continue to climb. We included some fog wording in
areas with cooler sea-surface temperatures through much of the
period. Over land areas, fog tonight should be related more to
radiational cooling with light east flow still expected over the
northern Gulf. However, sea fog is a realistic possibility on
Tuesday Night. We have included fog in the forecast both nights.

.Long Term [Wednesday Night Through Monday]...

A cold front should arrive on Thursday, with rain chances highest
on Wednesday Night and Thursday ahead of the front. However,
models show weak QG forcing over our area, with stronger QG
forcing remaining further north. Therefore, PoPs are only in the
chance range at the moment, and QPF is rather light. Although it
will be cooler behind the front, a relatively stable configuration
of mid-upper level ridge over south Florida and upper level jet
axis over the Mid South and Mid Atlantic should prevent the core
of the cold air mass from making it this far south. The stalling
surface front just to our south, while we remain in the right
entrance region of an upper level jet, should maintain rain chances
through the remainder of the extended forecast. In other words,
after the front arrives, the trend will be cloudy and cool with a
chance of rain into the weekend.

&&

.Aviation...

[Through 12Z Tuesday]...IFR ceilings will fall into the LIFR
category at all terminals by daybreak. There is much lower
confidence as to just how dense fog will get, however expect at
least MVFR visibilities at all terminals with the potential to
fall to LIFR. Ceilings will likely not scatter out today, and only
lift into the MVFR window once again.

&&

.Marine...

Relatively light winds and calm seas are expected for the next day
or so, before winds and seas gradually ramp up in advance of the
next cold front. However, SCEC or advisory conditions are not
expected until after the front on Thursday. Humid air returning
north over the cooler waters of the far northeast Gulf could lead
to some sea fog, particularly later on Tuesday and into Wednesday.
Mariners should be alert for that possibility.

&&

.Fire Weather...

Hazardous fire weather conditions are not expected over the next
several days. However, due to a combination of low transport
winds and mixing heights, dispersion indices will remain quite low
today.

&&

.Hydrology...

Area streamflows remain above normal. The Ochlockonee and
Withlacoochee Rivers are now in action stage at each of the
forecast points. Minor flooding is possible for the Withlacoochee
River at Valdosta late this evening.

No significant rainfall is expected for the next few days, so no
additional river flooding is anticipated at this time.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   74  59  79  57  79 /  10  10  10  10  10
Panama City   70  59  71  61  74 /  10  10  10  10  20
Dothan        71  59  77  61  76 /  20  20  20  20  30
Albany        67  58  77  59  79 /  20  20  20  10  20
Valdosta      75  60  80  60  80 /  10  10  10  10  10
Cross City    78  60  78  59  79 /  10  10  10  10  10
Apalachicola  69  59  71  59  73 /  10  10  10  10  10

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...BARRY
SHORT TERM...LAMERS
LONG TERM...LAMERS
AVIATION...BARRY
MARINE...LAMERS
FIRE WEATHER...BARRY
HYDROLOGY...GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:10 AM ESTDense Fog AdvisoryTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more4 hr

Nearby

River Flood Warnings in Georgia, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.